facebook
twitter
rss
account
search
search
 

Doctors hit RU-486 reactions, FDA system

Dec. 28, 2005 at 6:51 PM   |   Comments

CINCINNATI, Dec. 28 (UPI) -- The abortion pill RU-486, or mifepristone, has been linked to adverse reactions and five deaths, a study of Food and Drug Administration data concludes.

Doctors Margaret Gary of Michigan and Donna Harrison of Virginia said the FDA's Adverse Event Reporting system recorded 607 adverse incidents resulting from bleeding or septic shock as well as unusual allergic reactions during a four-year period.

The researchers also said at least five deaths in the United States and Canada have been linked to RU-486 and questioned whether the FDA system adequately identifies risks from the drug also marketed under the brand name Mifeprex.

The doctors, who also are listed as participating physicians on the Web site of the American Association of Pro Life Obstetricians and Gynecologists, called for more research into fatal septic reactions associated with mifepristone.

The study was reported in The Annals of Pharmacotherapy Online.

© 2005 United Press International, Inc. All Rights Reserved. Any reproduction, republication, redistribution and/or modification of any UPI content is expressly prohibited without UPI's prior written consent.
Recommended UPI Stories
Featured UPI Collection
trending
Celebrity Couples of 2014 [PHOTOS]

Celebrity Couples of 2014 [PHOTOS]

Most Popular
1
Hershey's new logo launched, compared to emoji poop
2
The 'Home of the Whopper' to keep headquarters in U.S.
3
Canadian media must broadcast official emergency notifications
4
France receives upgraded aerial tanker
5
Kurds raise oil funds for refugees
Trending News
Video
x
Feedback